MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Type of Reportable Event Malfunction
Event or Problem Description
On the (b)(6) 2021 the user experienced electric shocks from his implant while using his sonnet audio processor.The child was seen on (b)(6) 2021 by a med-el representative and there was no swelling, soreness, or redness above the implant site.A new audio processor program was created using his fully functional opus 2 audio processor.The user showed no signs of discomfort during fitting and afterwards for several hours.However, later the same day, the child again experienced an electric shock.Before the event occurred, the user has used his implant for more than 9 years.He had open set perception and highly intelligible speech.It is planned to re-implant the user.
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem.According to the recipient report the device was explanted due to pain and shocking sensation at the implant site.Reportedly, the symptoms also occurred without the audioprocessor on indicating a device unrelated issue.During removal surgery, a burning of the tissue, surrounding the implant body was reported.However, "pf18-992_30_heat dissipation of med-el sonatati100 mi1000 concerto (pin) mi1200 syn-chrony (pin) and mi1210 synchrony st during normal operation" proofs that heating of the internal device is technically impossible.This is a final report.
 
Event or Problem Description
On the (b)(6) 2021 the user experienced electric shocks from his implant while using his sonnet audio processor.He had severe pain around the implant site, the site heated up, he vomited and cried.A few hours later he tried to use his device again, however, after a few hours the same event happened again.His family was told to immediately remove the processor and not use it anymore.The child was seen on (b)(6) 2021 by a med-el representative and there was no swelling, soreness, or redness above the implant site.Before the event occurred, the user has used his implant for more than 9 years.He had open set perception and highly intelligible speech.There are no known medical conditions that might account for the reported symptoms.The magnet strength has been deemed adequate and there were no changes in the skin flap thickness.The recipient has been reimplanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12687723
Report Number9710014-2021-00819
Device Sequence Number4165484
Product Code MCM
UDI-Device Identifier09008737062712
UDI-Public(01)09008737062712
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2013
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number07678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale